Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 13, 2015, 4:14 PM EDT for Henry County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2015, 4:14 PM EDT (20:14 UTC)
- Expired
- Aug 13, 2015, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
County Henry County, GA
The radar
The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
158
WWUS82 KFFC 132014
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT THU AUG 13 2015
GAZ057-132045-
HENRY GA-
414 PM EDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR HENRY COUNTY UNTIL 445 PM EDT...
AT 414 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
STOCKBRIDGE TO NEAR MCDONOUGH TO NEAR JENKINSBURG...AND IS
NEARLY STATIONARY.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCDONOUGH...STOCKBRIDGE...LOCUST GROVE...FLIPPEN...BLACKSVILLE...OLA
AND EAGLES LANDING.
LAT...LON 3358 8416 3342 8396 3340 8398 3339 8398
3336 8402 3336 8403 3335 8403 3332 8406
3352 8427
TIME...MOT...LOC 2014Z 238DEG 4KT 3355 8420 3343 8409 3338 8400
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:16 PM EDT, 58 minutes earlier.
Area forecast discussion, Aug 13, 3:16 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 316 PM EDT THU AUG 13 2015 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... CURRENT RADAR LOOP SHOWS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. THESE SHOWERS STARTED A BIT EARLIER THAN ORIGINALLY EXPECTED AND HAVE GROWN OVER THE PAST FEW HOURS. THEY SHOULD CONTINUE THROUGH THIS EVENING AND DIMINISH AROUND SUNSET. MOISTURE CONTINUE TO INCREASE IN THE SHORT TERM SO SHOULD SEE MORE ISOLATED TO SCATTERED SHRA/TSRA FRIDAY AS WELL. EXPECTING A BIT MORE CLOUD COVER OVERNIGHT. ALSO EXPECTING A BIT LESS INSTABILITY FRIDAY SO ANY THUNDERSTORMS THAT DO DEVELOP SHOULD ALSO STAY BELOW SEVERE LIMITS. 01 .LONG TERM /SATURDAY THROUGH THURSDAY/... TRENDS FOR THE LONG TERM REMAIN THE SAME. ALTHOUGH SOMEWHAT WEAKER COMPARED TO YESTERDAY...THERE STILL IS SOME EVIDENCE OF AN UPPER LEVEL DISTURBANCE AT THE BEGINNING OF THE EXTENDED THAT WILL HELP TO KEEP THE RAIN CHANCES AROUND FOR NORTH GEORGIA. BY THE END OF THE WEEKEND...BETTER MOISTURE RETURNS TO CENTRAL GEORGIA AND THUS SPREADING CHANCE POPS TO MUCH OF CENTRAL GEORGIA. AS THE MOISTURE SPREADS NORTHWARD AND A WEAK UPPER WAVE AFFECTS THE CWA MONDAY...THESE CHANCE POPS SPREAD TO THE WHOLE CWA. TOWARDS THE MIDDLE OF THE WORK WEEK THOUGH...THE GFS AND ECMWF BEGIN TO DIVERGE WITH THE ECMWF KEEPING A WEAK TROUGH AND BETTER MOISTURE OVER THE SOUTHEAST WHILE THE GFS PUSHES THE DEEPER MOISTURE AND TROUGH EASTWARD. GIVEN DIFFERENCES...HAVE LEANED TOWARDS PERSISTENCE WITH THE GENERIC...NEAR CLIMO POPS. THE PREVIOUS DISCUSSION FOLLOWS... 11 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... FORECAST LOOKS TO BE CHARACTERIZED BY A RATHER STAGNANT AIRMASS AND THE TYPICAL SUMMERTIME DIURNAL/OROGRAPHIC ENHANCED CONVECTION AS THE REGION WILL BE WITHOUT ANY CLEAR SYNOPTIC SCALE FORCING MECHANISM THRU THE WEEKEND. EASTERLY LOW LEVEL FETCH SHOULD ALLOW FOR MOISTURE TRANSPORT OFF THE ATLANTIC AND ANY INSTABILITY AVAILABLE FOR SHOWER AND STORM CHANCES SHOULD MAINLY PERTAIN TO THE FAR NORTH AND PORTIONS OF CENTRAL GA FOR SATURDAY AND SUNDAY...THEN CHANCES EXPANDING AREA-WIDE FOR THE WORKWEEK. SOME WEAK IMPULSES IN THE UPPER FLOW MAY PROVIDE SOME EXTRA FOCUS FOR DEVELOPMENT MONDAY THRU WED THOUGH SOME DISCREPANCIES EXIST IN THE MODEL SOLUTIONS. NO BIG SWINGS IN TEMPERATURES EXPECTED...BUT MAGNITUDES SHOULD STAY NEAR NORMS TO SLIGHTLY BELOW FOR THE MAJORITY OF THE PERIOD THEN A TAD WARMER BY MIDWEEK. BAKER && .AVIATION... 18Z UPDATE... SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS THE AREA BUT NOTHING SEVERE. THESE SHOWERS SHOULD CONTINUE THROUGH THE AFTERNOON THEN DIMINISH AROUND 00Z. THESE SHOWERS ARE VERY ISOLATED AT THE MOMENT SO NOT PUTTING THEM IN EVERY TAF BUT THEY ARE AFFECTING A FEW OF THE ATL AREA TAFS. WINDS ARE MAINLY OUT OF THE EAST TO SE IN THE 5-10KT RANGE. WILL SEE SOME HIGHER GUST IN AND AROUND SHRA/TSRA ACTIVITY. CEILINGS ARE SCT TO BKN IN THE 3000-6000FT RANGE AND SHOULD STAY ABOVE VFR MINIMUMS. NO RESTRICTIONS TO VSBYS EXPECTED. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 90 68 91 / 20 20 10 10 ATLANTA 71 90 70 89 / 20 20 20 10 BLAIRSVILLE 64 83 64 82 / 20 30 20 20 CARTERSVILLE 68 90 67 89 / 20 20 20 10 COLUMBUS 72 93 71 92 / 30 20 20 20 GAINESVILLE 70 89 69 87 / 20 20 20 10 MACON 70 93 68 92 / 30 20 20 20 ROME 68 90 67 89 / 10 20 20 20 PEACHTREE CITY 69 90 67 89 / 20 20 20 10 VIDALIA 71 93 70 91 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....11 AVIATION...01
Hazardous weather outlook, Aug 13, 11:47 AM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1147 AM EDT THU AUG 13 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1147 AM EDT THU AUG 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE NORTHEAST HIGHER ELEVATIONS AND CENTRAL GEORGIA THROUGH THE EARLY EVENING... WEATHER HAZARDS EXPECTED... OCCASIONAL LIGHTNING WILL BE THE MAIN THREAT. DISCUSSION... SHALLOW ATLANTIC MOISTURE COMBINED WITH DAYTIME HEATING AND TERRAIN EFFECTS WILL ALLOW FOR SOME ISOLATED THUNDERSTORM POTENTIAL TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SLIGHT TO LOW END CHANCES OF THUNDERSTORMS ARE POSSIBLE WITH DAYTIME HEATING FOR PORTIONS OF THE AREA THROUGH THE WEEKEND. CHANCES LOOK TO INCREASE SOMEWHAT GOING INTO THE WORK WEEK AS SOME WEAK UPPER DISTURBANCES COULD AID IN COVERAGE OF DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 13, 3:01 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT THU AUG 13 2015
GAZ044-053-054-131930-
SOUTH FULTON GA-COWETA GA-FAYETTE GA-
301 PM EDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SOUTH FULTON...
NORTHERN COWETA AND NORTHWESTERN FAYETTE COUNTIES UNTIL 330 PM EDT...
AT 301 PM EDT...A STRONG THUNDERSTORM WAS OVER FAIRBURN...OR 12 MILES
NORTHWEST OF FAYETTEVILLE. THIS STORM WAS NEARLY STATIONARY.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
UNION CITY...FAIRBURN...TYRONE...PALMETTO AND SANDY CREEK.
LAT...LON 3345 8463 3358 8475 3365 8459 3355 8449
TIME...MOT...LOC 1901Z 202DEG 2KT 3356 8461Special weather statement, Aug 13, 3:42 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT THU AUG 13 2015
GAZ043-132015-
DOUGLAS GA-
342 PM EDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS COUNTY UNTIL 415
PM EDT...
AT 342 PM EDT...A STRONG THUNDERSTORM WAS NEAR DOUGLASVILLE...MOVING
NORTHWEST AT 20 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
VILLA RICA...WINSTON...LAKE VAL-DO-MAR AND BILL ARP.
LAT...LON 3373 8490 3376 8490 3378 8489 3377 8488
3378 8484 3364 8473 3363 8475 3361 8477
3366 8490 3372 8491 3373 8491
TIME...MOT...LOC 1942Z 125DEG 15KT 3366 8478Special weather statement, Aug 13, 3:43 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT THU AUG 13 2015
GAZ057-132015-
HENRY GA-
343 PM EDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR HENRY COUNTY UNTIL 415 PM EDT...
AT 343 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCDONOUGH...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCDONOUGH...STOCKBRIDGE...HAMPTON...BLACKSVILLE...FLIPPEN AND EAGLES
LANDING.
LAT...LON 3352 8428 3356 8417 3346 8402 3338 8427
TIME...MOT...LOC 1943Z 336DEG 9KT 3349 8419Special weather statement, Aug 13, 4:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT THU AUG 13 2015
GAZ057-132045-
HENRY GA-
414 PM EDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR HENRY COUNTY UNTIL 445 PM EDT...
AT 414 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
STOCKBRIDGE TO NEAR MCDONOUGH TO NEAR JENKINSBURG...AND IS
NEARLY STATIONARY.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCDONOUGH...STOCKBRIDGE...LOCUST GROVE...FLIPPEN...BLACKSVILLE...OLA
AND EAGLES LANDING.
LAT...LON 3358 8416 3342 8396 3340 8398 3339 8398
3336 8402 3336 8403 3335 8403 3332 8406
3352 8427
TIME...MOT...LOC 2014Z 238DEG 4KT 3355 8420 3343 8409 3338 8400The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:01 PM EDT | Special Weather Statement | FFC | Clayton | 29 min |
| Aug 13, 3:42 PM EDT | Special Weather Statement | FFC | Douglas | 33 min |
| Aug 13, 3:43 PM EDT | Special Weather Statement | FFC | Henry | 32 min |
| Aug 13, 4:42 PM EDT | Special Weather Statement | FFC | Butts | 48 min |
| Aug 13, 4:45 PM EDT | Special Weather Statement | FFC | Paulding | 45 min |
| Aug 13, 4:48 PM EDT | Special Weather Statement | FFC | DeKalb | 42 min |
| Aug 13, 5:27 PM EDT | Special Weather Statement | FFC | Carroll | 33 min |
| Aug 13, 5:29 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Aug 13, 5:36 PM EDT | Special Weather Statement | FFC | Newton | 24 min |
| Aug 13, 5:38 PM EDT | Special Weather Statement | FFC | Taylor | 37 min |
| Aug 13, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 26 min |
| Aug 13, 6:13 PM EDT | Special Weather Statement | FFC | Taylor | 32 min |
| Aug 13, 6:15 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Aug 13, 6:46 PM EDT | Special Weather Statement | FFC | Heard | 44 min |
| Aug 13, 7:49 PM EDT | Special Weather Statement | FFC | Marion | 26 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.